Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 5, 2000, 3:10 PM CDT for Desha County, Drew County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2000, 3:10 PM CDT (20:10 UTC)
- Expired
- May 5, 2000, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:15 PM CDT | Thunderstorm Wind 50 E | Monticello, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:40 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 5, 1:40 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 140 PM CDT FRI MAY 5 2000 500MB TEMPS ARE PROGGED TO WARM 1-2 DEG AND HEIGHTS WILL RISE SLIGHTLY OVER WESTERN ARKANSAS SATURDAY WHICH SHOULD RESULT IN SOMEWHAT LESS COVERAGE OF PCPN SAT AFTERNOON. A SHARP TROF WILL PUSH THROUGH NRN AR SAT AFTERNOON AS THE UPPER LOW FINALLY MOVES NORTH AND EXITS THE REGION SAT NIGHT. WILL KEEP 20 PCT POPS SUN DUE MAINLY TO HEATING...BUT THE GENERAL SHOWERS WE HAVE BEEN GETTING SHOULD BE OVER BY THEN. THERE COULD BE A FEW HAIL PRODUCERS LATE THIS AFTERNOON AND THIS EVE OVER THE SOUTH AND EAST ALONG WITH SOME GUSTY WINDS. MOS TEMPS ARE GOOD...WITH 80S STATEWIDE ON SUN WITH MORE SUNSHINE. .LIT...NONE.
In the hours before
Special weather statement, May 5, 12:39 PM CDT, 2 hours 31 minutes before
ARZ025-032>034-040>047-052>057-062>069-060200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1239 PM CDT FRI MAY 5 2000 ...SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTHERN AND SOUTHWESTERN ARKANSAS LATE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN AND CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING. AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHWARD ACROSS WESTERN ARKANSAS TODAY AND INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THIS SYSTEM AND ROTATE ACROSS ARKANSAS. THESE THUNDERSTORMS WILL INCREASE IN INTENSITY DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS BRINGING THE THREAT OF SOME SEVERE WEATHER. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS COULD BE ACTIVATED LATE THIS AFTERNOON OR EVENING. 49
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:11 PM CDT | Tornado Warning | LZK | Sharp | 34 min |
| May 4, 7:23 PM CDT | Tornado Warning | LZK | Cleburne | 37 min |
| May 5, 5:32 PM CDT | Flash Flood Warning | LZK | Bradley | 118 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.